MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP317H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840); Hematoma (1884); Inflammation (1932); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 07/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the patient have any allergy to tape or bandages or medication? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were any concomitant procedures performed? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the patient undergo a patch test? what was the bleeding source and triggering event for the hematoma? what was the volume drained from the hematoma? how was the hematoma treated? was the patient on anti-coagulants prior to surgery? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a surgical procedure due to bimalleolar fracture that occurred on (b)(6) 2025.The surgery took place on (b)(6) 2025 with screws and plates and suture was used.Course: on (b)(6): itching reaction to dressing ¿ suspected allergy to adhesive bandage.On (b)(6): suture removal ¿ subsequent application of steri-strips/blisters forming next to the suture.On (b)(6): proximal hematoma drained ¿ application of a picco-vac dressing.On (b)(6): at the distal end of the incision, over 4 cm in length, two retracted areas of the suture line are visible/clear signs of inflammation with redness and swelling are visible on (b)(6): identical condition to on (b)(6) 2025.On (b)(6): reduction of inflammation ¿ treatment with betadine.On (b)(6): reducing inflammation ¿ treatment with betadine.On (b)(6): wound shows signs of healing ¿ silver alginate dressing.On (b)(6): continued signs of healing.On (b)(6): healing of the distal area / regarding the suture issue.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a, b7.Additional h6 codes.Corrected e1 email address is unknown.Additional information was requested, and the following was obtained: ¿ what symptoms occurred in the patient following the index procedure? (b)(6) 2025: at the time of discharge on (b)(6) 2025, wound conditions were unremarkable.(b)(6) 2026: ¿the wound is granulating, no signs of inflammation.An 8 x 12 cm wound area is visible in the middle section of the scar.Today: cleaning, cutimed sorbact, plasmaderm, protective dressing.Continue laser therapy and wound clinic follow-up.¿ (b)(6) 2026: ¿the patient presents wearing an aircast walker.Upon removal [of the walker], the wound¿particularly in the proximal to middle third¿is observed to be not yet fully closed and covered with fibrin.The skin surrounding the wound is scaling.No discharge upon pressure.No redness, no increased warmth, and no signs of spreading inflammation.¿ (b)(6) 2026: the wound remains covered with serous exudate.No local signs of inflammation or signs of spreading inflammation.(b)(6) 2025: ¿the patient presents bearing full weight while wearing an aircast walker.After removal of the dressing, the wound is observed to remain significantly covered with serous exudate.Condition remains essentially unchanged.Peripheral sensation and circulation are intact.The patient has been smoking two packs per day for approximately 20 years.Smoking cessation is most strongly recommended.Today: cleaning, cold plasma therapy, cutimed sorbact, dry protective dressing.¿ (b)(6) 2025: ¿the wound is superficially granulating, still slightly weeping.No local signs of inflammation or signs of spreading inflammation.Today: cleaning, cold plasma therapy, cutimed sorbact, dry protective dressing.Reapplication of the splint.¿ (b)(6) 2025: ¿upon removal of the dressing, a wound dehiscence with a fibrin coating is still visible.No exudate.No signs of local or spreading inflammation.Peripheral sensation and circulation are intact.Today: cleaning, cutimed sorbact, plasmaderm, protective dressing.¿ (b)(6) 2025: ¿upon removal of the dressing, the wound situation appears improved.No exudate.No signs of local or spreading inflammation.The fibrin coating and the wound dehiscence are significantly reduced.The adjacent joints have full range of motion.Peripheral sensation and circulation are intact.Today: photographic documentation.Today: cleaning, cutimed sorbact, plasmaderm, protective dressing.Starting today: laser therapy; first session today.¿ (b)(6) 2025: ¿the wound is granulating, no signs of inflammation.An 8 x 12 cm wound area is visible in the central section of the scar.Today: cleaning, cutimed sorbact, plasmaderm, protective dressing.Continued laser therapy and wound clinic follow-up.¿ (b)(6) 2025: ¿in the area of the achilles tendon, there are two 1 x 1 cm wounds; one wound is covered with fibrin, while the second is covered with fibrin and slightly weeping.No signs of local or spreading inflammation.¿ today: photographic documentation.Today: cleaning, mepilex border lite.¿ (b)(6) 2025: ¿upon removal of the dressing, the wound situation appears unchanged compared to the previous findings from (b)(6) 2025.The wound is granulating and clean.No signs of local or spreading inflammation.Today: cleaning and protective dressing.¿ (b)(6) 2025: ¿following removal of the mepilex transfer dressing: in the area of the achilles tendon, there are two 1x1 cm wounds; one wound is covered with fibrin, and the second is covered with fibrin and slightly weeping.No signs of local or spreading inflammation.Peripheral sensation and circulation are intact.Photographic documentation performed today.Today: cleaning and application of mepilex border lite.¿ when did they appear? see question 1.¿ how much and what type of drainage is present in this wound? no drainage.Please provide the patient's demographic data, including age, sex, weight, and bmi at the time of the index procedure.60 years old, male; weight and height not recorded, therefore no bmi available.¿ what was the original approach for the index procedure (open, laparoscopic, or other)? open achilles tendon repair.¿ in which tissue was the suture placed? the operative report indicates that vicryl 2-0 and 4-0 were used for the subcutaneous closure.¿ what was the condition of the tissue (normal, thin, calcified, friable, diseased)? the operative report contains no remarkable findings regarding this aspect.¿ how was the suture placed (interrupted or continuous)? interrupted sutures.How was the suture originally tied (multiple knots, square knots, etc.)? interrupted sutures.Please describe any medical/surgical interventions required for this suture case, including dates and outcomes.¿ did the operating surgeon observe any suture defect or anomaly before, during, or after placing the suture, or during a re-operation? the operative report contains no remarkable findings regarding this aspect.¿ were pre-operative cleaning protocols recently changed? o if yes, please describe them.No.¿ does the patient have any known allergies to medical devices, foods, and/or medications? no.¿ any other relevant medical history/concomitant medications? none.¿ were allergy tests performed? o if yes, please describe, including results.O are photos available? no ¿ what is the physician's opinion regarding the etiology or the factors that contributed to this incident? what is the patient's current status? batch number? name of the surgeon? not collected.

Brand Name
VCL+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24405824
Report Number2210968-2026-01857
Device Sequence Number9859229
Product Code GAM
UDI-Device Identifier10705031052253
UDI-Public(01)10705031052253(17)271031(10)UMBBCCDO
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP317H
Device Lot NumberUMBBCCD0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale